MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERLOC MAX POWER-INJECTIBLE INFUSION SET 19G X 1.0 IN; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERLOC MAX POWER-INJECTIBLE INFUSION SET 19G X 1.0 IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged infusion set needle was confirmed.The product returned for evaluation was three photographs which depicted a powerloc max safety infusion set.All three photographs depicted the needle housing and needle.In two of the photographs a portion of the extension tubing was visible.Usage residues were visible throughout the visible portion of the device.The safety mechanism was not activated.The needle tip was sharply barbed.The tip of the bevel curled back toward the needle shaft.The shaft appeared slightly bent at the exit site from the non-engaged safety mechanism.The needle tip deformation and shaft bend were consistent with damage caused by contact between the needle tip and a hard planar surface.Such damage can occur if a too-long needle is used to access the port and if the needle is forcefully pressed against the base of the indwelling port.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported ¿nurse was de-accessing vad and could not completely remove huber needle.Called charge nurse to the room.The cn stated she could see "meat" hung up on the needle so, she maneuvered the needle to unhook the flesh it was pulling on the way out.She was finally able to de-access the vad.Stated she could not activate the safety on the needle due to the deformity of the needle.This could have resulted in a "rebound" needle stick-(near miss).Vad inserted on 3 south-day 0 on (b)(6) 2021 at 7:35.Not sure where or when or at what point the needle was bent.¿.

Brand Name
POWERLOC MAX POWER-INJECTIBLE INFUSION SET 19G X 1.0 IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12713030
Report Number3006260740-2021-04608
Device Sequence Number4703934
Product Code FPA
UDI-Device Identifier00801741047329
UDI-Public(01)00801741047329
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0131910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2021
Initial Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient Weight90